Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Dec 2, 2021, 7:10 PM EST for Dutchess County, Ulster County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2021, 7:10 PM EST (00:10 UTC)
- Expired
- Dec 2, 2021, 7:45 PM EST
- In force
- 35 min
- Issued by
- NWS Albany, NY
- Hail
- 0.25 in
- Wind
- 40
Counties Dutchess County, NY, Ulster County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 7:50 PM EST | TSTM WND DMG | 2 Ne Olive, NY | TREE DOWN ALONG BROWN STATION RD. TIME ESTIMATED. |
| Dec 2, 7:50 PM EST | TSTM WND DMG | 3 Ne Zena, NY | WIRES WERE DOWNED ON GLASCO TURNPIKE NEAR TIMBERWALL ROAD IN THE TOWN OF SAUGERTIES. TIME ESTIMATED. |
| Dec 2, 7:55 PM EST | TSTM WND DMG | 3 S West Hurley, NY | TREE DOWN ALONG MORGAN HILL RD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WWUS81 KALY 030010
SPSALY
Special Weather Statement
National Weather Service Albany NY
710 PM EST Thu Dec 2 2021
NYZ058>061-063>066-030045-
Eastern Dutchess NY-Western Ulster NY-Eastern Columbia NY-
Eastern Greene NY-Western Columbia NY-Western Greene NY-
Western Dutchess NY-Eastern Ulster NY-
710 PM EST Thu Dec 2 2021
...Strong thunderstorms will impact portions of Ulster, Dutchess,
southwestern Columbia and southern Greene Counties through 745 PM
EST...
At 709 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Lanesville to near
Rutledgedale. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Small hail may
coat the ground in some locations making for slippery
driving conditions.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poughkeepsie, Kingston, Beacon, New Paltz, Ellenville, Saugerties,
Rhinebeck, Wallkill, Hyde Park, Milton, Plattekill, Pleasant Valley,
Hurley, Woodstock, Wappingers Falls, Amenia, Livingston, Copake,
Highland and Pine Plains.
This includes Interstate 87 between exits 18 and 20.
LAT...LON 4152 7400 4159 7396 4158 7405 4160 7407
4162 7413 4158 7413 4160 7425 4163 7426
4160 7437 4165 7440 4174 7457 4188 7445
4202 7478 4221 7437 4211 7350 4175 7351
4149 7387 4149 7394 4144 7398
TIME...MOT...LOC 0009Z 282DEG 45KT 4216 7439 4174 7512
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SNDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Dec 2, 6:55 PM EST, 15 minutes earlier.
Area forecast discussion, Dec 2, 6:55 PM EST, 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 655 PM EST Thu Dec 2 2021 .SYNOPSIS... A strong cold front will move through the region tonight with scattered snow showers, blustery and cold conditions for Friday. High pressure will bring fair and mainly dry conditions for Friday night before another weak system brings snow showers and flurries to open the weekend with seasonable temperatures. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... .UPDATE...We are monitoring a fairly solid line of low-topped convection, with decent coverage of thunderstorms moving from southern VT, the Capital District, into the Northern Catskills. Lightning detection impressive with dozens of strikes and cloud-to-cloud flashes. Wind gusts of 30-40 mph have been common along this convective line, with pea-sized hail also reported in Niskayuna covering the ground. We have been issuing Special Weather Statements for the line of thunderstorms. The line is expected to quickly move through areas south/east of Albany through around 9 PM. Cold air aloft and a vigorous short wave responsible are for the storms. .PREVIOUS[0359]...Upper energy in Canada tracking east and associated cold front tracking through in a few stages. There is a diffuse wind shift boundary just east of the Great Lakes with a band of showers along that convergence zone. The temperature gradient and dew point gradients are proximate to each other just west and north of Lakes Ontario and Erie. There is a zone of shallow instability from the surface through about 700 hPa that is just east of the Great Lakes and will tack through eastern NY and into the southern Berkshires and NW CT into this evening. Some lightning east of Buffalo and north of Watertown recently. Cannot rule out a rumble of thunder in some areas but very isolated and not including in forecast until near term trends closer to our region can be analyzed. So, showers are expected in our region associated with these low level convergence features and zone of shallow instability, supported by the upper dynamics of the departing upper energy this evening. Showers will transition to snow showers with the best coverage downwind of Lake Ontario into the southern Adirondacks and western Mohawk Valley but isolated to scattered snow showers possible into eastern NY and western New England, especially upslope into areas of terrain. Winds become west to northwest and gusty as the cold air spreads across the region. Lows in the upper 20s to lower 30s with a few mid 30s mid Hudson Valley and around 20 to lower 20s higher terrain. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Breezy with a mix of clouds and sun Friday as the lake effect snow shower activity gets disrupted as boundary layer flow weakens through the day and turns more westerly. The initial approach of another weak northern stream piece of upper energy tracking southeast out of Canada suggests temperature advection becomes neutral late in the afternoon and through Friday night. Highs Friday in the upper 30s to lower 40s with mid 20s to lower 30s higher terrain. Upper impulse and reinforcing show of cold air approaches Saturday with some weak warm advection and isentropic lift. There could be some isolated to scattered snow shower activity with a mix of clouds and sun. Highs Saturday near 40 to mid 40s with 30s higher terrain. The reinforcing shot of colder air tracks through our region late Saturday afternoon and evening. Low level ridging rapidly builds into our region and boundary layer winds weaken as the winds shift to the northwest through Saturday night into Sunday morning. Clearing sky and light winds should allow temperatures to drop considerably Saturday night into Sunday morning. Then, the low level ridging exits through the day Sunday and boundary layer winds shift to south and increase. The southerly low level flow, increasing low level convergence and moisture advection may support considerable cloudiness Sunday afternoon, limiting any warming. Too early to tell but with potentially quite a cold start Sunday morning, we will keep an eye on it. Highs Sunday in the lower to mid 40s with mid 30s to around 40 higher terrain. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The long term period will focus on two storm systems that will likely affect our weather. The first being Sunday night through Monday and a second mainly on Wednesday. Drier periods of weather are expect in-between. Read on for details. Sunday night starts out with the western half of a high pressure system still anchored across the region as our storm system approaches from the Great Lakes. We will likely have a quick drop in temperatures Sunday evening before strong warm air advection aloft and a surface warm front lifts northward across the region Sunday night. The surface warm front will lag behind the mid-level front but guidance suggests most areas except perhaps the Lake George Saratoga region and southern Vermont will be 'warm sectored' by early Monday morning. Lift along the surface front aided by 850 hPa winds of 50-60 kt (2 to 3 standard deviations above normal) will also result in some rain showers with some snow showers mixed in early before temperatures rise. On Monday, our system will continue to approach from the west as we start out the day 'warm sectored' with continued strong south to southwesterly flow aloft (50-60 kt at 850 hPa and 70-90 kt at 500 hPa). A decrease in upper-level support for ascent could lead to dry periods during the morning, which could help rise surface temperatures well above normal (mid to upper 40s in the higher elevations to the 50s to around 60 in the valleys). The system's cold front will not push across the region until later in the afternoon. Upper-level support for ascent will increase at this time which, combined with precipitable water values approaching 1 inch (1 to 2 standard deviations above normal), will likely result in a period of rainfall, some of which could fall moderate to heavy at times. A strong low-level temperature gradient along the front will cause temperatures to drop quickly by Monday evening. 850 hPa temperatures will plummet from +5 to +7C Monday afternoon to -10 to -13 C by early Tuesday morning. As rainfall ends, expect a few lingering rain/snow showers and also lake-effect snow showers downwind of Lake Ontario for the remainder of the night. We may have flash freeze concerns, depending on how quickly temperatures fall below freezing Monday night. Lows Monday night are expected to dip into the teens in some higher elevations to the 20s elsewhere. High pressure builds in on Tuesday bringing a gradual end to lake- effect snow shower activity with dry weather elsewhere. It will be a chilly day with highs only reaching the 20s across the higher elevations to the 30s in the valleys. The next upper-level shortwave and surface low will push across the region on Wednesday. Latest guidance shows a track to the south of our region which would likely lead to precipitation mainly being in the form of snow, though some rain could mix in across some valley areas, especially from Albany and points south. Highs once again in the 20s across the higher terrain to the 30s in the valleys. Models begin to diverge on precipitation chances Thursday so will hold the region to slight chance to chance pops at this time. Thursday's highs look to range from the upper 20s to lower 40s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A strong cold front will continue to quickly move across the region this evening. As of 7 PM, the cold front was already past KGFL and moving through KALB. The front will pass through KPSF around 0130Z and KPOU by around 0200Z. Along the front, a line of gusty showers with even some thunderstorms have been observed. Will continue to monitor trends with lightning, as the SHRA/TSRA approach the TAF sites. An abrupt wind shift to the northwest, brief downpours and wind gusts possibly exceeding 30 kt may accompany the cold front passage. In wake of the cold front, colder air will move in with scattered rain showers changing to snow showers overnight. Will mention VCSH for now due to scattered coverage. Cigs will be mainly BKN overnight, with cigs mainly at VFR levels. However, occasional MVFR cigs may occur at KPSF/KGFL so will mention TEMPOs at these sites. The main concern overnight into early Friday morning will be increasing northwest winds around 15-20 kt with gusts of 25-30 kt common. Wind speeds will decrease to around 7-10 kt by early Friday evening. Outlook... Friday Night: Low Operational Impact. NO SIG WX. Saturday: Low Operational Impact. Breezy. Isolated SHRA...SHSN. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Sunday Night: High Operational Impact. Breezy. Likely RA...SN. Monday: High Operational Impact. Breezy. Definite RA. Monday Night: Moderate Operational Impact. Breezy. Chance of SHRA...SHSN. Tuesday: No Operational Impact. NO SIG WX. && .HYDROLOGY... No significant hydrologic issues are anticipated in the ALY HSA the next 7 days ending Wednesday. While there may be some light precip in the form of snow and rain over the next few days, most of this will be very light and not impact the waterways. Temps briefly warm up above normal today, but then drop below normal for Friday. River and stream levels will remain fairly steady into early next week. Some ice will start to develop on some of the lakes, rivers and reservoirs across the high terrain Friday into the weekend when colder temps return. A frontal boundary may bring a more widespread rainfall Monday into Monday Night but the amount of QPF is still uncertain. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .EQUIPMENT... The KENX radar will be down until mid December to refurbish and replace the pedestal. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...NAS NEAR TERM...NAS/JPV SHORT TERM...NAS LONG TERM...Rathbun AVIATION...JPV HYDROLOGY...NAS EQUIPMENT...
Hazardous weather outlook, Dec 2, 3:51 PM EST, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 351 PM EST Thu Dec 2 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 351 PM EST Thu Dec 2 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 2, 6:05 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
605 PM EST Thu Dec 2 2021
NYZ040-047-048-051-058-022330-
Western Greene NY-Schoharie NY-Western Schenectady NY-Montgomery NY-
Western Albany NY-
605 PM EST Thu Dec 2 2021
...Strong thunderstorms will impact portions of southwestern
Schenectady, southwestern Albany, northwestern Greene, Schoharie and
southern Montgomery Counties through 630 PM EST...
At 602 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ames to near Richmondville to near Sidney.
Movement was east at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...The New York State Mesonet site at Sprakers gusted to 42MPH.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cobleskill, Jefferson, Middleburgh, Gilboa, Summit, Schoharie,
Richmondville, Prattsville, Sharon Springs, Delanson, Ames,
Breakabeen, Livingstonville, North Blenheim, Preston-Potter Hollow,
Central Bridge, Preston Hollow, Glen, Carlisle and Sharon.
This includes the following highways...
Interstate 88 between exits 20 and 23.
Interstate 90 near exit 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4262 7463 4274 7466 4288 7465 4293 7417
4241 7421 4230 7446 4235 7443 4242 7462
4252 7471
TIME...MOT...LOC 2302Z 265DEG 48KT 4282 7455 4269 7457 4234 7543
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Dec 2, 6:18 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Albany NY
618 PM EST Thu Dec 2 2021
NYZ041-050-053-054-084-VTZ013>015-022345-
Western Rensselaer NY-Eastern Rensselaer NY-Southern Washington NY-
Southern Saratoga NY-Northern Saratoga NY-Eastern Windham VT-
Western Windham VT-Bennington VT-
618 PM EST Thu Dec 2 2021
...Strong thunderstorms will impact portions of southeastern
Saratoga, southern Washington, northern Rensselaer, Bennington and
Windham Counties through 645 PM EST...
At 617 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallingford to near Dorset to Round Lake.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bennington, Brattleboro, Mechanicville, Hoosick Falls, Arlington,
Londonderry, Townshend, Salem, Manchester, Stratton, Shaftsbury,
Pownal, Putney, Grafton, Dorset, Wilmington, Cambridge, Greenwich,
Stamford and Readsboro.
This includes Interstate 87 between exits 10 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4305 7247 4300 7244 4295 7253 4281 7254
4273 7269 4275 7326 4271 7328 4291 7391
4291 7395 4325 7330 4331 7322 4330 7299
4329 7299 4330 7297 4330 7282 4325 7282
4322 7269 4323 7244 4315 7246 4308 7244
TIME...MOT...LOC 2317Z 287DEG 39KT 4346 7291 4323 7320 4294 7377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Dec 2, 6:23 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
623 PM EST Thu Dec 2 2021
NYZ040-048>050-052-053-030000-
Eastern Albany NY-Western Rensselaer NY-Eastern Schenectady NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
623 PM EST Thu Dec 2 2021
...A strong thunderstorm will impact portions of Schenectady,
northeastern Albany, southern Saratoga and east central Montgomery
Counties through 700 PM EST...
At 623 PM EST, Doppler radar was tracking a strong thunderstorm over
Pattersonville-Rotterdam Junction, or near Scotia, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Schenectady, Clifton Park, Rotterdam, Cohoes, Watervliet,
Rensselaer, Colonie, Scotia, Mechanicville, Latham, Guilderland,
Glenville, Niskayuna, Duanesburg, Menands, Green Island, Waterford,
Loudonville and Country Knolls.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 6 and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 24 and 7, and between exits 8A and 10.
Interstate 787 exit 5 and near exit 9.
LAT...LON 4296 7412 4290 7363 4264 7374 4274 7403
4275 7404 4274 7406 4279 7420
TIME...MOT...LOC 2323Z 287DEG 24KT 4286 7407
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Dec 2, 6:33 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
633 PM EST Thu Dec 2 2021
NYZ047>049-051>053-058>060-063-030000-
Eastern Albany NY-Western Ulster NY-Western Rensselaer NY-
Eastern Schenectady NY-Eastern Greene NY-Western Columbia NY-
Western Greene NY-Schoharie NY-Western Schenectady NY-
Western Albany NY-
633 PM EST Thu Dec 2 2021
...Strong thunderstorms will impact portions of northwestern Ulster,
south central Schenectady, Albany, central Greene, southeastern
Schoharie and southwestern Rensselaer Counties through 700 PM EST...
At 633 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Altamont to near Livingstonville to
Walton. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Rotterdam, East Greenbush, Rensselaer, Colonie, Delmar,
Guilderland, Menands, New Baltimore, Westerlo, Ravena, Berne,
Voorheesville, Altamont, Windham, Castleton-On-Hudson, Gilboa,
Prattsville, Loudonville and Selkirk.
This includes the following highways...
Interstate 90 between exits 8 and 25a.
Interstate 890 near exit 9.
Interstate 87 between exits 21A and 2.
Interstate 787 between exits 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
4220 7454 4235 7443 4242 7461 4252 7439
4279 7402 4269 7371 4246 7370 4202 7468
4203 7475
TIME...MOT...LOC 2333Z 276DEG 37KT 4274 7402 4252 7432 4215 7513
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Dec 2, 6:50 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
650 PM EST Thu Dec 2 2021
MAZ001-NYZ041-047>054-058>061-084-VTZ013>015-030045-
Northern Berkshire MA-Eastern Columbia NY-Western Rensselaer NY-
Western Columbia NY-Eastern Rensselaer NY-Western Schenectady NY-
Southern Washington NY-Southern Saratoga NY-Western Albany NY-
Northern Saratoga NY-Eastern Albany NY-Eastern Schenectady NY-
Eastern Greene NY-Western Greene NY-Schoharie NY-Bennington VT-
Eastern Windham VT-Western Windham VT-
650 PM EST Thu Dec 2 2021
...Strong thunderstorms will impact portions of northeastern
Berkshire, southeastern Schenectady, northern Columbia, Albany,
Greene, southeastern Saratoga, southern Schoharie, southern
Washington, Rensselaer, Bennington and Windham Counties through 745
PM EST...
At 649 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Tabor to near Arlington to near
Waterford to near Hobart. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated. Pea size hail was reported in Niskayuna
New York.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany, Schenectady, Troy, Pittsfield, Bennington, Clifton Park,
Rotterdam, East Greenbush, Cohoes, North Adams, Brattleboro,
Watervliet, Rensselaer, Colonie, Scotia, Hudson, Mechanicville,
Catskill, Hoosick Falls and Arlington.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 10 and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 21 and 7, and between exits 8A and 11.
Interstate 787 between exits 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4288 7255 4279 7251 4273 7263 4274 7302
4273 7299 4270 7295 4257 7297 4241 7331
4243 7338 4237 7340 4213 7391 4218 7400
4210 7408 4210 7417 4220 7453 4235 7443
4250 7469 4331 7309 4322 7269 4323 7244
TIME...MOT...LOC 2349Z 281DEG 31KT 4336 7287 4309 7309 4283 7363 4233
7467
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Dec 2, 7:10 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
710 PM EST Thu Dec 2 2021
NYZ058>061-063>066-030045-
Eastern Dutchess NY-Western Ulster NY-Eastern Columbia NY-
Eastern Greene NY-Western Columbia NY-Western Greene NY-
Western Dutchess NY-Eastern Ulster NY-
710 PM EST Thu Dec 2 2021
...Strong thunderstorms will impact portions of Ulster, Dutchess,
southwestern Columbia and southern Greene Counties through 745 PM
EST...
At 709 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Lanesville to near
Rutledgedale. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Small hail may
coat the ground in some locations making for slippery
driving conditions.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poughkeepsie, Kingston, Beacon, New Paltz, Ellenville, Saugerties,
Rhinebeck, Wallkill, Hyde Park, Milton, Plattekill, Pleasant Valley,
Hurley, Woodstock, Wappingers Falls, Amenia, Livingston, Copake,
Highland and Pine Plains.
This includes Interstate 87 between exits 18 and 20.
LAT...LON 4152 7400 4159 7396 4158 7405 4160 7407
4162 7413 4158 7413 4160 7425 4163 7426
4160 7437 4165 7440 4174 7457 4188 7445
4202 7478 4221 7437 4211 7350 4175 7351
4149 7387 4149 7394 4144 7398
TIME...MOT...LOC 0009Z 282DEG 45KT 4216 7439 4174 7512
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 7:46 PM EST | Special Weather Statement | ALY | Columbia, Dutchess, Greene, Rensselaer, Ulster | 29 min |
| Dec 2, 8:19 PM EST | Special Weather Statement | ALY | Dutchess | 56 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.